MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO FT TPS 5F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO FT TPS 5F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 1295108FD
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refp1659 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "after insertion and after pulling out, it was then noticed that the picc wire had broke in half.Staff was not sure at which point it may have broken, however there was no patient harm." additional information received 07/30/2021: it was reported by healthcare professional "it was a triple picc, no problems with access.My concern is that the confirmation stylet came apart spontaneously.There was no difficulty with advancing the picc.When i went to remove the stylet to start cleaning up it was then that i noticed the stylet wire was not intact.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet is confirmed; however, the exact cause is unknown.One 3cg stylet was returned for evaluation.An initial visual observation showed some use residue on the returned sample.The stylet was returned in two pieces with the break in the core wire of the stylet approximately 22.1 distal to the yellow handle.No breaks, kinks, bends, or other damage was observed in the polyimide section of the stylet and the epoxy tip was observed to be present and intact.A microscopic observation revealed the proximal break site was slightly curved with a concave fracture surface while the distal break site was found to be mostly straight with a somewhat convex fracture surface.Both fracture surfaces were observed to be granular in texture and were found to be at matching angles.The observed fracture features suggest the stylet broke due to being forcibly bent at a sharp angle, likely during use; however, the exact circumstances in which this failure occurred are unknown.
 
Event or Problem Description

Brand Name
POWERPICC SOLO FT TPS 5F MAXIMAL BARRIER TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12315534
Report Number3006260740-2021-03267
Device Sequence Number4508232
Product Code LJS
UDI-Device Identifier00801741034626
UDI-Public(01)00801741034626
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1295108FD
Device Catalogue Number1295108FD
Device Lot NumberREFP1659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer09/24/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;